Doctor insights on:
Dr wants me to quit Dilantin and take kepra instead for a month and then no more meds seiz free for 14 years after having one. Is this a good idea?
Unclear: If you have been free of seizures for all this time why would you need to take kepra for a month after stopping dilantin? Not sure this scenario makes sense. Is this doctor a neurologist? Have you had an eeg? What were the circumstances for the first seizure? Need more info. See a neurologist if you have not already. ...Read moreSee 1 more doctor answer
Dilantin (generic name phenytoin) is a drug that has been used to treat seizure disorders since 1938. It is a sodium channel blocker that is effective in treatment of epilepsy but it has significant side effects. Because of that many newer drugs have been developed ...Read more
I have been on Dilantin since I was 16 when I had 2 seizures in my sleep now dr wants me to quit Dilantin my level is always low 3.5 ?
Care should be taken: Since I do not know the specifics, like what type of seizure you have, you need to ask your doctor more questions. A Dilantin level that is low may mean your sz is controlled by a low level on medicine. Stopping this may cause a seizure. Make an app with your md and get more information. ...Read moreSee 1 more doctor answer
Does your body have any clue if you tapper off Dilantin slowly like going from 400mg to 300mg for a month and so on ?
No: I assume you are taking Dilantin for epilepsy. Your level will stablize at a new level following 5 doses of 300 mg. Theoretically, if you remain in the therapeutic range at this new dose, you should be protected. The question is, what is your goal, to wean yourself off Dilantin without other AED protection, or a slight reduction in dilantin? The former is dangerous-could develop status epilepticus. ...Read moreSee 1 more doctor answer
Anticonvulsant: Dilantin (generic name phenytoin) is a drug that has been used to treat seizure disorders since 1938. It is a sodium channel blocker that is effective in treatment of epilepsy but it has significant side effects. Because of that many newer drugs have been developed over the past 70+years. ...Read moreSee 1 more doctor answer
What is a good med for triligimal neurgia ? I was on triliple it deleped my solium. I'm on gabintin 4200 dailey &400 Dilantin daily. Dilantin is lev
- Talk to a doctor live online for free
- How do i quit cocaine?
- How soon after quitting smoking will the shortness of breath go away?
- How long after you quit smoking do your lungs heal?
- Ask a doctor a question free online
- Coughing up black phlegm after quitting smoking
- Will your liver heal completely if you quit drinking
- Wheezing after quitting smoking
- Are muscle aches a common side effect when quitting smoking cigarettes?
- Talk to a neurologist online